USMLE Forums banner

1 - 3 of 3 Posts

·
Registered
Joined
·
4,342 Posts
Discussion Starter · #1 ·
A 72-year-old African American man with a history of renal dysfunction, congestive heart failure, and previous myocardial infarction is currently undergoing dialysis. Until the past few weeks, he has been in good spirits and has a strong family support system that helps him in getting to and from dialysis daily. Over the past few weeks, however, he has been feeling increasingly depressed and has begun to act bizarrely, with persecutory delusions that the government is poisoning the chemicals used on him for dialysis. Also in the last few weeks, due to increased stomach pain, his medications have been adjusted and now include cimetidine for stomach ulcers, digoxin, and a baby aspirin daily. He also takes docusate sodium as needed for stool softening and ibuprofen as needed for mild arthritis pain. Which of the following medications would be most likely to have induced the symptoms the patient is now experiencing?

A. Aspirin
B. Cimetidine
C. Digoxin
D. Docusate sodium
E. Ibuprofen
 

·
Registered
Joined
·
4,342 Posts
Discussion Starter · #3 ·
Cimetidine is the answer

The correct answer is Cimetidine
It's the only one listed that has clinically appreciated psychotic symptoms in its side effects.
 
1 - 3 of 3 Posts
Top